Hopf Bifurcation Analysis for a Two Species Periodic Chemostat Model with Discrete Delays

Citation:
Jane Ireri, Pokhariyal G, Moindi S. "Hopf Bifurcation Analysis for a Two Species Periodic Chemostat Model with Discrete Delays." Journal of Advances in Mathematics and Computer Science. 2020;35(3):93-105.

Abstract:

In this paper we analyze a Chemostat model of two species competing for a single limiting nutrient input varied periodically using a Fourier series with discrete delays. To understand global aspects of the dynamics we use an extension of the Hopf bifurcation theorem, a method that rigorously establishes existence of a periodic solution. We show that the interior equilibrium point changes its stability and due to the delay parameter it undergoes a Hopf bifurcation.
Numerical results shows that coexistence is possible when delays are introduced and Fourier series produces the required seasonal variations. We also show that for small delays periodic variations of nutrients has more influence on species density variations than the delay.

Website

UoN Websites Search